Tornadoes · United States · Oklahoma · 2026

EF1 tornado, Nash to Wakita, Oklahoma, March 5, 2026

From Nash to Wakita, this EF1 tornado ran 6.1 miles across Grant County on March 5, 2026, touching down at 10:22 PM CST. It killed nobody.

Preliminary. This is NWS OUN's damage survey, filed in the Damage Assessment Toolkit as S of Wakita. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF1, preliminary
Date
March 5, 2026
Touchdown
10:22 PM CST (04:22 UTC)
Lifted
10:29 PM CST (04:29 UTC)
On the ground
7 minutes
Path length
6.1 miles (9.8 km)
Path width
0 yards (0 m)
Deaths
0
Injuries
0
County
Grant County
Touchdown point
36.773, -97.925
Lift-off point
36.842, -97.858
Highest wind the damage implies
100 mph
Surveyed by
NWS OUN
The office's name for it
S of Wakita
Survey last edited
March 20, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

The damage survey

19 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • Looks to be eastern edge of damage. West on this highway is a continuous string of power poles broken. Not entering them all
  • Western edge of power poles
  • 9-12 poles snapped from this point southward
  • Separate enclosed garage completely demolished, vehicle thrown about 30 feet

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Scattered severe thunderstorms impacted portions of western and northern Oklahoma from the late evening of the 5th into early morning hours of the 6th. This activity developed in the vicinity of a dryline as a deep upper trough began to establish across the Four Coners. As a nocturnal low-level jet strengthened after sunset, a pair of cyclic tornadic thunderstorms emerged from the eastern Texas Panhandle into northern Oklahoma. In addition to several tornadoes, including a deadly tornado west of Fairview in Major County, large hail and eventually damaging wind gusts were observed with severe convection across the region.

This tornado moved from Alfalfa County into Grant County west of Nash, along and north of U.S. Highway 64. A row of power poles was broken along U.S. 64 on both sides on the Alfalfa-Grant County line with damage consistent with an EF2 tornado The tornado was turning to the left and moving more north-northeast as it moved into Grant County. The tornado continued to damage trees and power poles between the county line and N2760 Road in areas south of E0220 Road. The tornado dissipated near or soon after crossing E0220 Road.

This tornado developed south of Wakita and a mobile home was unroofed and at least two buildings were destroyed along Harper Road. A number of power poles were damaged along State Highway 11 as the tornado moved northeast. Although the last damage was noted by the survey team along State Highway 11, a storm chaser observed the tornado at least a couple of miles farther northeast and the tornado is estimated to have dissipated about 5 miles southeast of Wakita.

A tornado developed west of Renfrow and moved north-northwest. Tree damage was reported in the area, although the specific tornado path is estimated.

A barn was damaged west of Wakita as a tornado moved northeast from west of Wakita to about 1 mile north of Wakita.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS OUN issued a tornado warning for this county at 03:45 UTC, 37 minutes before the tornado touched down, in force until 04:30 UTC.

The county was under a tornado watch, issued at 02:11 UTC and running to 06:00 UTC.

Issued (UTC)ExpiredProductOffice
02:11 UTC06:00 UTCTornado WatchOUN
03:41 UTC04:30 UTCSevere Thunderstorm WarningOUN
03:45 UTC04:30 UTCTornado WarningOUN
03:54 UTC04:45 UTCTornado WarningOUN
04:29 UTC05:04 UTCTornado WarningOUN
04:32 UTC05:15 UTCSevere Thunderstorm WarningOUN
06:54 UTC07:45 UTCSevere Thunderstorm WarningOUN
07:37 UTC08:15 UTCSevere Thunderstorm WarningOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Mar 5, 5:46 PM CST, 4 hours 36 minutes earlier. Its key messages:

  • Updated at 525 PM CST Thu Mar 5 2026
  • Potentially significant round of severe thunderstorms across western into central Oklahoma and portions of western-north Texas Thursday evening into early Friday morning.
  • Additional potential for severe weather on Friday mainly east of I-35 and next week Tuesday.
  • Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon and returning to northwest Oklahoma Sunday afternoon.
Area forecast discussion, Mar 5, 5:46 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
546 PM CST Thu Mar 5 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 525 PM CST Thu Mar 5 2026

- Potentially significant round of severe thunderstorms across
  western into central Oklahoma and portions of western-north
  Texas Thursday evening into early Friday morning.

- Additional potential for severe weather on Friday mainly east of
  I-35 and next week Tuesday.

- Elevated fire weather conditions possible across western
  Oklahoma/western-north Texas on Friday afternoon and returning
  to northwest Oklahoma Sunday afternoon.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 118 PM CST Thu Mar 5 2026

Severe thunderstorms will be possible during the evening and
overnight hours generally west and north of the I-44 corridor with
the overall highest risk area across western Oklahoma into a small
part of western north Texas.

The main upper system/trough will remain deepening across the western
U.S. while southerly low-level flow will continue to transport gulf-
based moisture across eastern Texas into Oklahoma sharpening a
dryline across eastern New Mexico punching into the western TX/OK
Panhandles this evening.  Our forecast area should stay well east of
the dryline through tonight.  Steepening mid-level lapse rates
enhanced by diurnal heating will destabilize the moist air ahead of
the dryline although some model inconsistencies seen in the
deterministic models with the convective potential strength. NAM
guidance is the bullish with strong CAPE values of 2500-3000 J/kg
while RAP & ECMWF are more in the 1000-2000 J/kg moderate range with
RAP in the strong range across northern Texas.  All models in
general agreement with ample deep-layer shear increasing across all
of our western CWA as well as strengthening low-level shear &
moisture advection from a strong southerly low-level jet tonight.
The GFS (and NAM to some degree) also suggest a few embedded
shortwaves downstream from the trough propagating through the
southwesterly mid-level flow across our area this evening mainly
west of I-35. Certainly lots of dynamic forcing and moisture/fuel
but thermodynamic strength may depend on diurnal heating strength
this afternoon across our area.  Certainly not 100% sunshine
although latest HREF suggesting some of the denser low to mid-level
cloudiness may break to scatter with the higher thinner Cirrus
persisting.  Surface-based convective initiation may also depend on
diurnal heating as we have no surface boundaries in place. However
could get some surface boundaries from outflow tonight should any
convection develop.

Should diurnal heating be sufficient we could see convection
initiation by late afternoon with the severe risk increasing into
the evening and early overnight hours.  A slight risk area will be
in place generally west and north of I-44 with the highest/Enhanced
risk area across much of our west in the bullseye where the
strongest instability may be.  Shear will be sufficient for
organized severe to supercell formation with all severe hazards
(hail, winds, tornado) possible.  The timing of severe weather based
on CAM's suggests toward the evening hours across western Oklahoma.
Tonight's low-level level jet could keep convection going overnight
with the Marginal to Slight severe risk diminishing across central
into northcentral Oklahoma.  As far a temperatures, will trend
cooler than NBM for this afternoons MaxT using the CONSShort
guidances due to persisting afternoon cloud cover.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 118 PM CST Thu Mar 5 2026

Friday will be the second of two days for potential severe storms
with the higher risk area shifting east generally along and east of
the I-35 corridor as well as fire weather concerns across our west.

The upper trough will be approaching although its upper low may stay
north of us moving into the Central Plains. Our area will remain in
a warm moist unstable sector until a couple of surface boundaries
start moving in.  The aforementioned dryline is expected to punch
into our western CWA on Friday afternoon with a cold front pushing
through during the evening hours.  It will be windier Friday
afternoon as a surface low lee of the Colorado Rockies deepens
producing a tight pressure gradient across our area with sustained
winds up to 25 mph possible. Although the low-level jet weakens
slightly during the afternoon it will be sufficient to produce wind
gusts at 30-40 mph by afternoon mixing especially across our west
where mixing may be higher/strongest. The dryline punch into our
west and gusty south shifting southwesterly winds will increase fire
weather conditions across our west and that fire danger will be
highest in areas that receive little to no prior rainfall.  With an
Elevated fire danger risk across our west, our remaining areas
closer to I-35 could see some convection with a severe risk
increasing as the afternoon progresses up through the cold front
passage which may not reach the I-35 & H.E. Bailey Turnpike until
toward midnight.  The highest severe risk for Friday will be across
southeast Oklahoma where all hazards will be possible with mainly a
large hail/damaging winds hazards further west to the I-35 corridor.
There is a potential for a wind advisory for Friday afternoon
although confidence is not high enough to exceed that criteria (over
40 mph) at this time.

For Saturday all of our forecast area will be post-frontal.  Models
suggest the upper trough amplifying across the Southwestern U.S.
possibly developing into a cut-off system maintaining southwest flow
aloft across the Southern Plains.  Will keep POPs across our
southern CWA with a few elevated disturbances coming through our mid-
level flow.  The atmosphere staying stable on Saturday for any
convection so will keep those POPs as just rain.  Temperatures will
be cooler and more seasonably normal on Saturday within a cooler air
mass.  High pressure settles in Saturday night with strong
radiational cooling conditions in place becoming cold overnight with
temperatures dropping to or near freezing across many areas.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 1245 AM CST Thu Mar 5 2026

Sunday into Monday should trend back towards mainly dry weather with
seasonable temperatures (60s to 70s). Precipitation chances will
begin to increase into Monday evening, initially across the Red
River Valley, as a previously closed upper low across the Baja
Peninsula begins to open up and meander eastward. Tuesday is
looking rainy, especially in areas near and east of Interstate 44.
With a large warm sector appearing to be in place ahead of this
approaching system, severe weather chances are evident on Tuesday.
Details on timing, areas and potential hazards are a bit murky,
so make sure to check back for future updates.

Ungar

&&

.AVIATION...
(00Z TAFS)
Issued at 525 PM CST Thu Mar 5 2026

IFR ceilings prevail (WWR,PNC) north of a warm front late this
afternoon, with VFR conditions elsewhere. Widely scattered
showers and isolated thunderstorms are associated with a thin band
of mid- level clouds that a moving quickly north and east. This
evening, strong to severe thunderstorms are expected to form and
move across parts of western Oklahoma and western north Texas.
Some of the thunderstorms may lower visibility to near 1 mile.
Most of the convection is expected to be north and east of all
TAF sites by 9Z Friday.

With a strong low-level jet developing this evening, and a decent
pressure gradient, surface winds will remain gusty with the
exception of far northern Oklahoma. Ceilings are expected to
lower to MVFR this evening and overnight and continued into Friday
morning. Clearing should occur across western Oklahoma WWR/CSM,
as a dryline moves across western Oklahoma Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  74  42  59 /  70  40  30  10
Hobart OK         57  81  40  61 /  90  20  10  20
Wichita Falls TX  62  83  47  62 /  60  50  30  50
Gage OK           54  78  32  59 /  50   0   0   0
Ponca City OK     59  74  38  59 /  80  40  40   0
Durant OK         63  73  53  66 /  40  80  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....09
AVIATION...06

In the hours before

Special weather statement, Mar 5, 7:21 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Norman OK
721 PM CST Thu Mar 5 2026

OKZ021-033-034-060145-
Harmon OK-Beckham OK-Greer OK-
721 PM CST Thu Mar 5 2026

...Strong thunderstorms will impact portions of northwestern Harmon,
west central Greer and western Beckham Counties through 745 PM CST...

At 721 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Texola to 10 miles northwest
of Vinson. Movement was north-northeast at 35 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Erick, Sweetwater, and Texola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3542 9980 3524 9977 3494 9988 3492 10000
      3542 10000
TIME...MOT...LOC 0121Z 190DEG 31KT 3514 10001 3499 10000

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

..speg.
Local storm report, Mar 5, 7:44 PM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
744 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Hail             9 SSW Erick             35.09N 99.91W
03/05/2026  M1.00 Inch       Beckham            OK   Trained Spotter

&&

BT
Local storm report, Mar 5, 8:10 PM CST, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
810 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     Hail             Cheyenne                35.61N 99.67W
03/05/2026  E0.88 Inch       Roger Mills        OK   Emergency Mngr

&&

BT
Local storm report, Mar 5, 8:15 PM CST, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
815 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     Hail             5 N Cheyenne            35.69N 99.67W
03/05/2026  E1.75 Inch       Roger Mills        OK   Trained Spotter

&&

BT
Local storm report, Mar 5, 8:38 PM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
838 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Hail             12 S Cheyenne           35.44N 99.67W
03/05/2026  E0.88 Inch       Roger Mills        OK   Emergency Mngr

&&

BT
Local storm report, Mar 5, 9:23 PM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
923 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Hail             Hammon                  35.63N 99.38W
03/05/2026  M1.25 Inch       Roger Mills        OK   Emergency Mngr

&&

BT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

4.4 hours before the tornado, 182 km from the path. March 6, 2026.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2129 joules per kilogram, CIN -2, lifted condensation level 885 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2026-03-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 132 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
2697 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.5
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

7.6 hours after it, 182 km from the path. March 6, 2026.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 269 joules per kilogram, CIN -242, lifted condensation level 681 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 371 square meters per square second, 0 to 6 km bulk shear 37 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-242 J/kg
Surface CAPE
435 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
37 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The surface observations

Anthony (ANY), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:35 UTC62.662.6140° 11 kt1008.1BR
02:55 UTC62.662.6140° 10 kt1008.1-RA BR
03:15 UTC62.662.6120° 14 kt201006.8-RA BR
03:35 UTC64.464.4150° 12 kt181007.1BR
03:55 UTC64.464.4150° 14 kt191007.1VCTS BR
04:15 UTC64.464.4160° 18 kt251007.8VCTS
04:35 UTC64.462.6180° 18 kt341007.5
04:55 UTC66.264.4160° 19 kt321007.1VCTS
05:15 UTC66.262.6150° 15 kt251006.8TS
05:35 UTC64.460.8140° 14 kt251007.1VCTS
05:55 UTC64.460.8140° 13 kt211006.8
06:15 UTC66.264.4140° 14 kt201006.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Vance AFB radar (KVNX), 22 km away, was scanning. The volume nearest the touchdown began at 04:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:15 UTCTORNADO3 Wsw HelenaAlfalfa, OKRadar detected TDS.
03:42 UTCTORNADO3 Ese JetAlfalfa, OKRadar detected TDS and broadcast media video.
04:20 UTCTORNADO8 Wnw JeffersonGrant, OKRadar detected tornado debris signature.
04:22 UTCTORNADO7 S WakitaGrant, OKDamage report. Power lines and trees down. Structure damage noted at 860 and Harper Road.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2026 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of March 5, 2026

6 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 58:08 PM CSTEF2Major, OK7.102
March 58:17 PM CSTEF0Barton, MO1.70
March 58:41 PM CSTEF1Major, OK6.40
March 59:12 PM CSTEF2Alfalfa, OK19.10
March 511:34 PM CSTEF2Sumner, KS1.0120
March 511:48 PM CSTEF1Sumner, KS1.860

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.